MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the product for investigation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Event or Problem Description
During the shift check, the autopulse platform (sn (b)(4)) displayed user advisory (ua) 07 (discrepancy between load 1 and load 2 too large) error message with a red led.In addition, the customer reported the driveshaft could not be turned manually and the platform cover was damaged.No patient involvement.
 
Additional Manufacturer Narrative
The reported complaint of the autopulse platform (sn (b)(6)) displayed user advisory (ua) 07 (discrepancy between load 1 and load 2 too large) error message was confirmed during the functional testing and the archive data review.The root cause for (ua) 07 was due to a defective load cell module.The cracked top cover, front, and bottom enclosures, and defective load cell module were likely attributed to mishandling such as a drop.During visual inspection, the platform was examined and found a cracked top cover, front, and bottom enclosures, and battery bay, unrelated to the reported complaint.This type of physical damage found during visual inspection is characteristic of the user mishandling such as a drop.The top cover, front, and bottom enclosures, and battery bay need to be replaced to address the physical damage.Also, unrelated to the reported complaint, noticed a hole on the load plate cover that affects the watertight seal.The probable root cause for the observed physical damage was user mishandling.The load plate cover needs to be replaced to address the damage.In addition, unrelated to the reported complaint, noticed a head restraint wire was cut.The patient head restraint wire could have been cut to free the patient from the platform or the user could have been lifting the platform by holding the head restraints.Missing head restraints do not render the autopulse platform non-functional.The noted physical damage to the top cover appeared to be the characteristic of user mishandling.Also, unrelated to the reported complaint, noticed the encoder driveshaft could not rotate smoothly, exhibiting binding and resistance.The clutch plate needs to be deburred to address the sticky clutch problem.The cause for the sticky clutch could be due to normal wear and tear.The impact of a sticky clutch was not severe enough to make the platform non-functional.The returned autopulse platform was manufactured in june 2008 and it is more than 13 years old, well beyond the expected service life of 5 years.There were no documented report was found showing that regular preventative maintenance (pm) was performed since the device was acquired by the customer.The autopulse platform failed the initial functional testing due to (ua) 07 error message displayed upon powering on, thus confirming the customer complaint.During power-on-self-test, the load sensing system detected a weight or load imbalance between the two load cells.Load cell characterization test results confirmed that load cell module 2 exceeds normal parameters and needs to be replaced to remedy the (ua) 07 error.Also, during functional testing, noticed missing pixels on the lcd screen.The lcd needs to be replaced to address the observed issue.The probable root cause for the observed lcd issue could be normal wear and tear or mishandling, such as drop, as indicated by the broken covers noticed during the visual inspection.During further testing the platform failed due to a fault code 27 (encoder fault (>3000 rpm)) error message, unrelated to the reported complaint.The encoder indicated that the driveshaft was turning too fast at a speed higher than 3000 rpm during compression, and therefore, the fault code 27 was triggered.The root cause was the defective integrated encoder gearbox likely due to wear and tear.The encoder gearbox needs to be replaced to remedy the fault.A review of the archive data showed multiple (ua) 07 error messages to have occurred around the customer's reported event date, thus confirming the reported complaint.Waiting for customer approval for repair.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for autopulse platform with serial number (b)(6).

Brand Name
AUTOPULSE RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key11988592
Report Number3010617000-2021-00504
Device Sequence Number19935633
Product Code DRM
UDI-Device Identifier00849111000116
UDI-Public00849111000116
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date06/12/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1